Discussions By Condition: Medical Stories

Swollen Eyes and lips, redness on face

Posted In: Medical Stories 0 Replies
  • Posted By: faustine
  • January 2, 2009
  • 04:59 AM

The beginning of October 2008 I attended the I Can Do It Conference at the Tampa Bay Convention Center in Tampa, FL. The Second day I was attending an 8 hour class in one of the large rooms in the lower floor - Gregg Braden's 8 hour class. My eyes began watering in the morning, and gradually an itching began, then the lids brows and under the eyes developed swelling. By the end of the conference, I noticed that my lips were swollen as well. Since returning home I have tried antihistemines ( I have never been allergic to anything in my life and am over 50 now), they help some, went to the eye doctor and got steroidal drops and creme with antibotics - that helps a little for a while. The symptoms seem to increase with stress. Tuesday I went to Human resources to do employment testing and upon getting upset that I did not do as well as I would have liked on one of the tests, boom the area around the eyes flared up and had hives/whelts again - red red, hot skin, some burning and around the mouth became visibly red with swollen lips that feel a little numb on the inside.
I ate no new food, used no new make up, do not use masscara - have not used any makeup since this began. Because of the swelling (I guess) the skin over the effected area, including that around the mouth becomes dry and flakes off. I use Vitamine E oil to keep it moist and prevent the skin around the eye from flaking into the eye and causing more problems.

My eye doctor says there is no eye disease going on, no infection, etc. It acts like hives that flare, then ebb, but the condition has not totally gone away. It seems to me like this was triggered by something in the Center, perhaps the ventilation system - but now I am away from it, how do I get this to stop. Tried homeopathic remedies, cucumbers, potatoes, Benadryl, Claridon, Steriods. Now I'm just using Neutral eye drops to keep any debris washed out - no more steriods... I am making an appointment with my GP this next week. If you have had any such experience and found a remedy, please let me know.
Thanks!

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.